EconPapers    
Economics at your fingertips  
 

Two Derivations of the Uniform Rule and an Application to Bankruptcy

James Schummer and William Thomson

RCER Working Papers from University of Rochester - Center for Economic Research (RCER)

Abstract: We consider the problem of allocating a single infinitely divisible commodity to agents with single-peaked preferences, and establish two properties of the rule that has played the central role in the analysis of this problem, the uniform role. Among the efficient allocations, it selects (1) the one at which the difference between the largest amount received by any agent and the smallest sush amount is minimal, and (2) the one at which the variance of the amounts received by the agents is minimal.

Keywords: BANKRUPTCY (search for similar items in EconPapers)
JEL-codes: D51 D63 D70 (search for similar items in EconPapers)
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Two derivations of the uniform rule and an application to bankruptcy (1997) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:roc:rocher:423

Access Statistics for this paper

More papers in RCER Working Papers from University of Rochester - Center for Economic Research (RCER) University of Rochester, Center for Economic Research, Department of Economics, Harkness 231 Rochester, New York 14627 U.S.A.. Contact information at EDIRC.
Bibliographic data for series maintained by Richard DiSalvo ().

 
Page updated 2019-07-22
Handle: RePEc:roc:rocher:423